On August 20, 2020, the founder of the Anti-Corruption Foundation, Alexei Navalny, was hospitalized in Omsk and connected to a ventilator. Interfax and the telegram channel Life Shot reported that the politician was diagnosed with "acute poisoning with an unidentified psychodisleptic." Some media outlets clarified that it was sodium oxybutyrate. Now Navalny is in a coma.
What are psychodysleptics?
Psychodysleptics are called hallucinogens that change sensory perception (for example, they can cause all kinds of hallucinations), mood and way of thinking. These are, for example, mescaline, LSD, psilocybin, phencyclidine (PCP, angel dust), and ketamine.
Is sodium oxybutyrate also a hallucinogen? Can they be poisoned?
More likely not a hallucinogen: there are hallucinations when using sodium oxybutyrate as a drug, but they cannot be called the main consequence of taking this substance. First of all, it is taken for the sake of the "euphoria" effect.Of course, you can poison them. Overdose is sometimes accompanied by depressed or confused consciousness. Also, a person can be overexcited and aggressive. Breathing problems and even coma are possible. However, the temperature decreases at the same time - the person does not have the excessive sweating that was observed in Navalny.
What are the symptoms of psychodysleptic poisoning?
In case of poisoning with hallucinogens, a person usually has dilated pupils, his body temperature, as well as blood pressure, increase, heart rate and respiration increase, eyes move quickly and involuntarily from side to side (or up and down), a person is overexcited, he may have hallucinations. In addition, there are other symptoms, depending on the substance. For example, high doses of PCP can lead to coma, especially if the substance has been mixed with alcohol.
However, respiratory arrest or other conditions requiring artificial lung ventilation, as happened with Alexei Navalny in Omsk, usually do not happen with hallucinogenic poisoning.
That is, Navalny was poisoned by something else?
I don't know, but it looks like it. In case of poisoning with psychodeptics, mechanical ventilation may be required in rather rare cases. For example, if serotonin syndrome has developed in a sufficiently severe form, then acute respiratory distress syndrome occurs. With serotonin syndrome, in addition to symptoms generally characteristic of hallucinogen poisoning, a person may also develop muscle spasms and kidney failure.
It’s very scary that these things continue to happen regularly. We must be in solidarity with Alexey and all opposition forces in Rosssey. Because Alexei Navalny is now the only real face of the opposition. And now there is a very great chance that the opposition in Russia will be left without its face. I hope that the German doctors will make every possible effort to ensure that Alexei survives.